Alert archive / Louisiana / Special Weather Statements in 2012
Special Weather Statement, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special weather statement at Mar 9, 2012, 6:21 AM CST for Cameron Parish, Louisiana. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 9, 2012, 6:21 AM CST (12:21 UTC)
- Expired
- Mar 9, 2012, 6:45 AM CST
- In force
- 24 min
- Issued by
- NWS Lake Charles, LA
County Cameron Parish, LA
The radar
The Lake Charles radar (KLCH), 68 km from the middle of the area, began a volume at 12:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 0.4 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 426 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 246 m²/s²
- 0-3 km storm-relative helicity
- 403 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 10.4
The text
As transmitted, in the capitals the NWS used until 2016.
502
WWUS84 KLCH 091221
SPSLCH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
621 AM CST FRI MAR 9 2012
LAZ074-091245-
EAST CAMERON LA-
621 AM CST FRI MAR 9 2012
...SIGNIFICANT WEATHER ADVISORY FOR CAMERON PARISH UNTIL 645 AM
CST...
AT 615 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST OF
ROCKEFELLER WILDLIFE REFUGE TO 10 MILES WEST OF ROCKEFELLER WILDLIFE
RANGE...MOVING EAST AT 30 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
ROCKEFELLER WILDLIFE RANGE AND ROCKEFELLER WILDLIFE REFUGE BY 640
AM...
THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 40 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.
THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
LAT...LON 2960 9272 2971 9300 2991 9285 2988 9260
2987 9258 2968 9258 2959 9258 2958 9259
$$
13What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Mar 9, 4:09 AM CST, 2 hours 12 minutes earlier.
Area forecast discussion, Mar 9, 4:09 AM CST, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
409 AM CST FRI MAR 9 2012
.DISCUSSION...
CURRENTLY SEEING SOME SHOWERS AND THUNDERSTORMS ACROSS IN THE
MOST OF THE CWA IN ASSOCIATION WITH THE PENDING FRONTAL
PASSAGE. THE CLOSED LOW IS CURRENTLY CENTERED WELL INTO
NEWFOUNDLAND CANADA AND THE FRONT THAT IS AFFECTING OUR AREA
STRETCHES FROM NEWFOUNDLAND THROUGH VERMONT DOWN THE APPALACHIAN
MOUNTAINS AND THEN TURNS MORE EAST TO WEST AS IT REACHES GEORGIA
STRETCHING FROM JUST NORTH OF ATLANTA THROUGH CENTRAL LOUISIANA.
CURRENT RADAR IMAGERY IS SHOWING SHOWERS AND ASSOCIATED
THUNDERSTORMS FROM THIS FRONT FROM EASTERN TEXAS ALL THE WAY TO
MAINE. WITH THIS FRONT PASSING THROUGH AND ANOTHER IMPENDING FRONT
TO MOVE THROUGH ON SUNDAY THERE COULD END UP WITH COPIOUS AMOUNT OF
RAIN OVER THE AREA. THE CURRENT QPF FORECAST FROM HPC IS SHOWING
THE TEXAS COUNTIES LIKELY TO SEE BETWEEN 2 TO 3 INCHES THIS WEEKEND
AND THE LOUISIANA LOCATIONS LIKELY TO SEE BETWEEN 1 TO 2 INCHES
DURING THE EVENT. POPS ARE FAIRLY HIGH THROUGH THE WEEKEND AS THIS
LOOKS TO BE A FAIRLY PROLONGED RAIN EVENT WITH THE FIRST FRONT
STALLING OUT OVER THE AREA AND A SECOND ONE LOOKING LIKELY TO PASS
THROUGH INTO MONDAY BUT NO MAJOR MODIFICATIONS FROM PREVIOUS
FORECASTS.
THE FIRST FORECAST CONCERN IN THE SHORT TERM WAS THE TIMING OF THE
FRONTAL PASSAGE BECAUSE OVERNIGHT FOG DEVELOPED AS THE HIGH PRESSURE
FROM THE PREVIOUS COUPLE OF DAYS PROVIDED AMPLE MOISTURE FOR THE
AREA. THE FRONT HAS JUST STARTED TO MOVE INTO THE SOUTHERN PART OF
THE CWA AS HERE AT THE OFFICE THE WINDS ARE BEGINNING TO SHIFT
AND THE TEMP HAS DROPPED BY 10 DEGREES IN THE PAST 30 MINS. THE
NORTHERN PART OF THE CWA HAS ALREADY SEEN THE WINDS SHIFT AND TEMPS/DEW
POINTS HAVE DROPPED BY NEARLY 20 DEGREES ON THE BACK SIDE OF THE
FRONT SO THE FOG ISSUE SHOULD BE MINIMIZED AND WILL LET THE DENSE
FOG ADVISORY FOR THE COASTAL WATERS EXPIRE AT 12Z.
THE NEXT AREA OF CONCERN IS CLOSED 500MB LOW AND WHEN THE
CORRESPONDING FRONT LOOKS LIKELY TO BE PUSHED THROUGH THE AREA.
THE GFS AND EMCWF APPEAR TO BE IN DECENT AGREEMENT ABOUT THE
MOVEMENT AND INTENSITY OF THE LOW. THE GFS LOOKS TO BE SLIGHTLY
STRONGER AND BRINGING A BIT MORE RAIN THEN THE ECMWF. EITHER MODEL
LOOKS BETTER THEN THE FASTER MOVING NAM. WENT WITH THE ECMWF
BECAUSE ITS BEEN FAIRLY RELIABLE THE PAST FEW EVENTS.
THE TEMPERATURE FORECASTS WERE FUN. AFTER SETTING 3 RECORDS FOR
WARMEST MINIMUM YESTERDAY WE SHOULD SOME COLDER TEMPERATURES TO
START THE WEEKEND. MAX TEMPS ARE FORECASTED TO BE AS MUCH AS 25
DEGREES COLDER TODAY THEN YESTERDAY AND MIN TEMPS SHOULD BE 15
DEGREES COOLER AS WELL. THAT COOLER AIR THOUGH DOESN'T LOOK LIKELY
TO PERSIST AS THE TEMPS SHOULD REBOUND FAIRLY QUICKLY BACK TO THE
MID TO UPPER 70S BY THE END OF THE WEEKEND. THAT TREND OF SLIGHTLY
ABOVE NORMAL TEMPS DOESN'T LOOK TO CHANGE THIS WEEK. BOISE VERIFY HAS
INDICATED THAT THE CANADIAN HAS DONE QUITE WELL THE PAST FEW DAYS
FOR BOTH MAX AND MIN TEMPS SO THE CANADIAN GOT BLENDED IN WITH THE
EURO FOR THE MIN TEMP GRIDS. MAX TEMP GRIDS WERE A BLEND OF THE
CANADIAN BIAS CORRECTED AND THE EURO BIAS CORRECTED. WITH THE
SOUTHERLY WINDS RETURNING AFTER THE FRONT THE DEW POINTS SHOULD JUMP
UP TO THE MID 60S AS THE WINDS WILL BE BRINGING MORE GULF MOISTURE
INTO THE AREA. 69
&&
.MARINE...
SOUTHERLY WINDS WILL CONTINUE TO RELAX OVERNIGHT IN ADVANCE OF A
COLD FRONT APPROACHING THE NORTHWEST GULF. THE LOWER WINDS HAVE
ALSO ALLOWED DENSE FOG TO DEVELOP OVER THE NEAR SHORE
WATERS...AND THIS FOG WILL PERSIST THROUGH THE NIGHT BEFORE BEING
PUSHED OUT BY THE FRONT. THE FRONT WILL OOZE ACROSS THE COASTAL
WATERS ON FRIDAY...ACCOMPANIED BY WIDESPREAD SHOWER AND
THUNDERSTORM DEVELOPMENT PLUS GUSTY NORTHERLY WINDS. THE WET
WEATHER WILL STICK AROUND THROUGH THE WEEKEND AS THE FRONT MOVES
LITTLE BEFORE WASHING OUT EARLY NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 62 48 69 62 76 / 80 50 50 40 50
KBPT 61 47 66 63 73 / 80 60 60 40 60
KAEX 56 46 64 56 74 / 70 40 30 40 50
KLFT 64 49 69 61 76 / 80 40 30 30 40
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...DENSE FOG ADVISORY UNTIL 6 AM CST EARLY THIS MORNING FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM CAMERON LA TO HIGH
ISLAND TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY
TO CAMERON LA OUT 20 NM...COASTAL WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM.
&&
69Hazardous weather outlook, Mar 9, 4:24 AM CST, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 424 AM CST FRI MAR 9 2012 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055- 073-074-TXZ180-201-215-216-259>262-101030- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE- ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN- WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE- NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 424 AM CST FRI MAR 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT WIDESPREAD SHOWERS AND THUNDERSTORMS ARE LIKELY TO CONTINUE INTO THE MORNING AS A COLD FRONT HAS MOVED INTO THE AREA AND LOOKS TO STALL OUT OVER THE WEEKEND. THE WINDS FROM THESE SHOWERS LOOK TO BE BELOW SEVERE CRITERIA BUT WILL BE FAIRLY GUSTY AT TIMES AS HIGH AS 35 MPH. FOG REMAINS A CURRENT THREAT OVER THE INSHORE COASTAL ZONES AS THE SOUTHERLY WINDS BECAME CALM AND ALLOWED FOR DENSE FOG TO SET IN OVER THE WATER BUT SHOULD BE PUSHED OUT OF THE AREA BY THE FRONT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE STALLED FRONT WILL CONTINUE TO PROVIDE SHOWERS AND THUNDERSTORMS THROUGH THE WEEKEND. WINDS FROM THESE SHOWERS COULD BE GUSTY AT TIMES. ON MONDAY THERE SHOULD BE ANOTHER FRONT THAT WILL BRING MORE SHOWERS AND THUNDERSTORMS INTO THE AREA ALONG WITH POTENTIALLY GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Mar 9, 12:49 AM CST, 5 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 1249 AM CST FRI MAR 9 2012 LAZ027-090730- VERNON LA- 1249 AM CST FRI MAR 9 2012 ...SIGNIFICANT WEATHER ADVISORY FOR VERNON PARISH UNTIL 130 AM CST... AT 1245 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A CLUSTER OF STRONG THUNDERSTORMS 6 MILES SOUTHWEST OF NEW LLANO... MOVING EAST AT 25 MPH. * THE CLUSTER OF STRONG THUNDERSTORMS WILL BE NEAR... NEW LLANO AND LEESVILLE BY 1255 AM... FORT POLK BY 100 AM... SLAGLE BY 115 AM... CRAVENS BY 120 AM... LACAMP AND FULLERTON BY 130 AM... THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. LAT...LON 3127 9289 3094 9287 3092 9344 3113 9347 24
Special weather statement, Mar 9, 6:21 AM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
621 AM CST FRI MAR 9 2012
LAZ074-091245-
EAST CAMERON LA-
621 AM CST FRI MAR 9 2012
...SIGNIFICANT WEATHER ADVISORY FOR CAMERON PARISH UNTIL 645 AM
CST...
AT 615 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST OF
ROCKEFELLER WILDLIFE REFUGE TO 10 MILES WEST OF ROCKEFELLER WILDLIFE
RANGE...MOVING EAST AT 30 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
ROCKEFELLER WILDLIFE RANGE AND ROCKEFELLER WILDLIFE REFUGE BY 640
AM...
THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 40 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.
THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
LAT...LON 2960 9272 2971 9300 2991 9285 2988 9260
2987 9258 2968 9258 2959 9258 2958 9259
13The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 7:34 PM CST | River Flood Warning | LCH | Calcasieu | 24 days |
| Mar 8, 9:08 PM CST | Marine Dense Fog Advisory | LCH | 9 hr | |
| Mar 9, 12:49 AM CST | Special Weather Statement | LCH | Vernon | 41 min |
| Mar 9, 6:18 AM CST | Special Marine Warning | LCH | 57 min | |
| Mar 9, 9:36 AM CST | River Flood Warning | LCH | Allen | 8 days |
| Mar 9, 9:36 AM CST | River Flood Warning | LCH | Allen | 21 days |
| Mar 9, 9:36 AM CST | River Flood Warning | LCH | Beauregard | 4 days |
| Mar 9, 12:22 PM CST | Small Craft Advisory | LCH | 39 hr |
Nearby
Special Weather Statements in Louisiana, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.